Vita Health recalls numerous Over-the-counter products because of labelling errors



Starting date:
September 6, 2013

Posting date:
September 13, 2013

Type of communication:
Information Update

Subcategory:
Drugs

Source of recall:
Health Canada

Issue:
Labelling and Packaging

Audience:
General Public

Identification number:
RA-35525

Issue

Health Canada wishes to inform Canadians that Vita Health Products Inc. has voluntarily recalled a variety of health products from the Canadian market because of labelling issues. The recalled products pose a risk to health because the labels contain errors such as suggesting packages are child resistant when they are not, or are missing warning statements for consumers with allergies or existing medical conditions.

The products include “over-the-counter” and a natural health product such as anti-inflammatory, cold and flu, allergy and sinus, and acetaminophen medications.

Vita Health is reviewing its product labels and putting actions in place to address the labelling issues. Health Canada has not received any information suggesting the quality of the products on the list below is affected.

If you have used or purchased a Vita Health product and are concerned about its impact on your health, please consult your healthcare practitioner. Consumers are also encouraged to return the product to the place of purchase or call Vita Health at 1-800-665-8820, Monday-Friday 9:00 a.m. - 5:30 p.m. EDT for further instruction.

Health Canada is monitoring the recalls by Vita Health and will continue to provide updates to Canadians as warranted. Canadians can monitor the table below for additions to the list of recalled products. The table includes a complete list of products recalled by Vita Health to date.

List of products recalled by Vita Health to date:

1) Personnelle Cold and Flu-in-One Extra Strength Convenience Pack, missing reference to important information, recalled September 12, 2013

2) Personnelle Ultra Headache Relief, missing warning statement in French, recall date: September 9, 2013

3) Personnelle Acid Control, missing reference to important information, recall date: September 5, 2013

4) Personnelle Cold and Flu-in-One Extra Strength, missing reference to important information, recall date: August 20, 2013

5) Personnelle Flu Relief, missing reference to important information, recall date: August 20, 2013

6) Exact Extra Strength Allergy Sinus Medication, missing warning statement, important for people with chronic lung disease, recall date: August 16, 2013

7) Rexall Extra Strength Allergy Sinus Medication, missing warning statement, important for people with chronic lung disease, recall date: August 16, 2013

8) Tanta Extra Strength Allergy Sinus Medication, missing warning statement, important for people with chronic lung disease, recall date: August 16, 2013

9) Life Extra Strength Allergy Sinus, Missing warning statement, important for people with chronic lung disease, recall date: August 13, 2013

10) Safeway and Compliments Ibuprofen Liquid Capsules, Packaging suggests product is child resistant, important for people with children, recall date: July 29, 2013

11) Compliments Iron Ferrous Gluconate, At least one bottle of Iron Ferrous Sulphate was labelled as Iron Ferrous Gluconate, important for people with an allergy to sulfates, recall date: July 25, 2013

12) Pharmasave Extra Strength Allergy Sinus Medication, missing caution statement in French, recall date: July 22, 2013

13) Exact Cold Medication, missing caution statement in French, recall date: July 22, 2013


14) London Drugs Acetaminophen 300 mg with 15 mg caffeine and 8 mg codeine, missing caution statement, recall date: July 22, 2013

15) Extra Strength Cold and Flu-In-One, missing caution statement, Important for children, recall date: July 22, 2013

16) Selection Extra Strength Flu Relief Daytime, missing caution statement in French, recall date: July 22, 2013

17) Option+ Extra Strength Flu Relief Daytime, missing caution statement in French, recall date: July 22, 2013

18) Rexall Extra Strength Flu Relief Daytime, missing caution statement in French, recall date: July 22, 2013

19) Western Family Extra Strength Cold and Flu-In-One, missing warning statement, important for Children, recall date: July 22, 2013

20) Safeway Extra Strength Ibuprofen, packaging suggests product is child resistant, important for children, recall date: June 5, 2013

21) Compliments Extra Strength Acetaminophen Gelcaps, Packaging suggests product is child resistant, Important for children, recall date: April 16, 2012

22) Biomedic Ultra Headache Relief, English panel missing the ingredient caffeine, recall date: November 30, 2012

23) Compliments Muscle and Back Pain Relief Regular Strength, ? French dosing directions, Important for Children, recall date: December 29, 2011

24) Compliments Muscle and Back Pain Relief Regular Strength, ? French dosing directions, important for Children, recall date: December 29, 2011

Public inquiries

(613) 957-2991
1-866 225-0709